Alert archive / Alabama / Red Flag Warnings in 2010
Red Flag Warning 38, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Dec 14, 2010, 5:36 AM CST for 21 counties in Alabama. It took effect at Dec 14, 2010, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2010, 5:36 AM CST (11:36 UTC)
- In effect from
- Dec 14, 2010, 11:00 AM CST
- Expired
- Dec 14, 2010, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 21 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Russell County, AL, Sumter County, AL, Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2421 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
082 WWUS84 KBMX 141136 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 536 AM CST TUE DEC 14 2010 ...HIGH FIRE DANGER ACROSS SOUTH CENTRAL ALABAMA TODAY... ALZ030>050-141945- /O.UPG.KBMX.FW.A.0023.101214T1700Z-101215T0000Z/ /O.NEW.KBMX.FW.W.0038.101214T1700Z-101215T0000Z/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- 536 AM CST TUE DEC 14 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. THIS WARNING REPLACES THE PREVIOUS FIRE WEATHER WATCH. A VERY DRY AIR MASS WILL REMAIN IN PLACE ACROSS CENTRAL ALABAMA TODAY. DEW POINTS IN THE SINGLE DIGITS WILL CREATE VERY LOW RELATIVE HUMIDITY VALUES...EVEN WITH COLD DAYTIME TEMPERATURES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
1 follow-up statement
829 WWUS84 KBMX 141644 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1044 AM CST TUE DEC 14 2010 ...HIGH FIRE DANGER ACROSS SOUTH CENTRAL ALABAMA TODAY... ALZ030>050-150000- /O.CON.KBMX.FW.W.0038.101214T1700Z-101215T0000Z/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- 1044 AM CST TUE DEC 14 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A VERY DRY AIR MASS WILL REMAIN IN PLACE ACROSS CENTRAL ALABAMA TODAY. DEW POINTS IN THE SINGLE DIGITS WILL CREATE VERY LOW RELATIVE HUMIDITY VALUES...EVEN WITH COLD DAYTIME TEMPERATURES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Dec 14, 5:15 AM CST, 21 minutes earlier.
Area forecast discussion, Dec 14, 5:15 AM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 515 AM CST TUE DEC 14 2010 .UPDATE...UPDATED FOR AVIATION DISCUSSION. && .DISCUSSION... EXTREMELY COLD THIS MORNING WITH TEMPERATURES RANGING FROM NEAR 10 IN THE NORTHWEST TO LOW 20S IN THE SOUTHEAST. WINDS CONTINUE FROM THE NORTHWEST GIVING WIND CHILLS IN THE SINGLE DIGITS TO MID TEENS. ITS GOING TO BE ANOTHER COLD DAY WITH TEMPERATURES REMAINING WELL BELOW AVERAGE. STILL LOOKS LIKE A FEW PLACES WILL REMAIN AT OR BELOW FREEZING TODAY. GENERALLY...EVERYONE SHOULD BE A FEW DEGREES WARMER THAN YESTERDAY. INCREASING CLOUD COVER TONIGHT SHOULD KEEP THE AREA ABOVE HARD FREEZE CRITERIA. MID LEVEL SHORT WAVE WILL BEGIN TO AFFECT THE AREA ON WEDNESDAY. MODELS HAVE SCALED BACK ON THE QPF QUITE SIGNIFICANTLY FROM YESTERDAYS 00Z RUN. GIVEN THE AMOUNT OF DRY AIR IN PLACE IN THE LOW LEVELS...DOUBT ANY MEASURABLE PRECIPITATION WILL BE POSSIBLE BEFORE 18Z. THEREAFTER...THE SOUNDING PROFILES MOISTEN UP JUST ENOUGH TO MAKE ME BELIEVE THAT SOME LIGHT FREEZING RAIN OR ICE PELLETS WILL BE POSSIBLE ACROSS THE EXTREME NORTHERN COUNTIES DURING THE AFTERNOON AND INTO EARLY EVENING FOR PARTS OF THE NORTHEAST. QPFS RANGE FROM NOTHING TO AROUND 0.03 INCHES. BY THE TIME THE MORE SIGNIFICANT PRECIPITATION ARRIVES...WARM SOUTHERLY FLOW OVERTAKES THE AREA AND SHOULD PREVENT ANY SIGNIFICANT ICE ACCUMULATIONS. HOWEVER...A SMALL WINDOW STILL EXISTS WHERE A VERY LIGHT GLAZING WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EARLY EVENING. BEST CHANCES FOR THIS APPEAR TO BE IN THE NORTHEASTERN COUNTIES WHERE THE COLD DENSE AIR WILL BE SLOWEST TO OVERCOME. AGAIN...SINCE TEMPERATURES WARM OVERNIGHT...ANY PROBLEMS WOULD BE BRIEF. PREVIOUSLY MENTIONED SHORT WAVE WILL BRING A COLD FRONT TO NORTHERN ALABAMA THURSDAY THAT WILL SLOWLY EASE INTO THE CENTRAL PART OF THE STATE THURSDAY EVENING AND FRIDAY. SOME SCATTERED LIGHT RAIN/SHOWERS THURSDAY AND FRIDAY. THURSDAY LOOKS RATHER WARM AS THE FRONT REMAINS TO OUR NORTH. HIGHS THURSDAY AFTERNOON SHOULD BE IN THE MID 50S NORTH TO UPPER 60S IN THE SOUTH. AS THE FRONT SLIDES SOUTHWARD ON FRIDAY...THERE WILL PROBABLY BE A NOTICEABLE TEMPERATURE GRADIENT WITH HIGHS IN THE 40S NORTHWEST TO MID 60S SOUTHEAST. OVER THE WEEKEND...MODELS REMAIN HIGHLY INCONSISTENT WITH SHORT WAVE ENERGY AND THE POTENTIAL FOR A SURFACE LOW IN THE NORTHERN GULF. WILL KEEP A MENTION OF RAIN IN THE FORECAST FOR NOW. && .AVIATION...12Z TAF DISCUSSION. VFR CONDITIONS ARE EXPECTED THROUGH THE ISSUANCE PERIOD...WITH JUST A LIGHT NORTHWEST WIND AND SOME MID TO HIGH CLOUDS BEGINNING AROUND SUNSET. WINDS SHOULD GENERALLY BE CALM AFTER SUNSET AS WELL. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... HARD FREEZE WARNING UNTIL 8 AM CST THIS MORNING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT... BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY... CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE... HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO... MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH... RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. FIRE WEATHER WATCH FROM 11 AM CST THIS MORNING THROUGH THIS AFTERNOON FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB... BULLOCK...CHAMBERS...CHILTON...COOSA...DALLAS...ELMORE... GREENE...HALE...LEE...LOWNDES...MACON...MARENGO...MONTGOMERY... PERRY...PIKE...RUSSELL...SUMTER...TALLAPOOSA. && 88/17
Hazardous weather outlook, Dec 13, 7:02 PM CST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 702 PM CST MON DEC 13 2010 ALZ011>015-017>050-150102- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 702 PM CST MON DEC 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. ANOTHER HARD FREEZE WILL OCCUR OVERNIGHT WITH EXPECTED LOW TEMPERATURES IN THE TEENS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A HARD FREEZE WARNING WILL REMAIN IN EFFECT THROUGH 8 AM. THERE MAY BE A HIGH FIRE DANGER ON TUESDAY WITH THE LOW RELATIVE HUMIDITY FORECAST DURING THE AFTERNOON HOURS. A DEVELOPING STORM SYSTEM MAY PRODUCE LIGHT PRECIPITATION OVER NORTH CENTRAL ALABAMA ON WEDNESDAY. COLD AIR WILL STILL BE IN PLACE WEDNESDAY MORNING AND AFTERNOON AND SOME FREEZING RAIN OR SLEET WILL BE POSSIBLE FOR AREAS NEAR AND NORTH OF INTERSTATE 20. STAY TUNED FOR FURTHER UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.